Interior Health is warning drug users in Penticton of high risks of fatal overdoses.
The drugs, described as grey pebbles that are sold as down or fentanyl, contain a high percentage of fentanyl and a fentanyl analogue.
As a result, the drugs carry a high risk of an overdose and a high risk of fatal overdoses.
On Monday, Jan. 23 a number of potential overdose calls had the Penticton Fire Department and BC Ambulance busy. At least five calls came to fire for potential overdoses in a 1.5 hour span that Monday morning.
The warning was issued the same day that Interior Health issued a warning after multiple drug poisonings in Cranbrook.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• Start with a small amount and work up
• Use at an overdose prevention site
• Know how to respond to overdose
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: email@example.com.<>
Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>